Alert archive / Alabama / Freeze Warnings in 2007

Freeze Warning 3, NWS Mobile, AL

February 16, 20075 counties in Alabama

NWS Mobile, AL issued this freeze warning at Feb 16, 2007, 4:00 PM CST for 5 counties in Alabama. It took effect at Feb 16, 2007, 9:00 PM CST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 16, 2007, 4:00 PM CST (22:00 UTC)
In effect from
Feb 16, 2007, 9:00 PM CST
Expired
Feb 16, 2007, 11:27 PM CST
In force
2 hr
Issued by
NWS Mobile, AL

Counties Butler County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL

The nearest sounding before it

Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 10.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Eglin AFB/Valpar, FL at 12:00Z on 2007-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Eglin AFB/Valpar, FL at 12:00Z on 2007-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -217 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1196 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
-217 m²/s²
0-3 km storm-relative helicity
-33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMOB 162200
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
400 PM CST FRI FEB 16 2007

...A HARD FREEZE WARNING IS IN EFFECT TONIGHT FOR INTERIOR SOUTH
CENTRAL ALABAMA AND INTERIOR PORTIONS OF THE WESTERN FLORIDA
PANHANDLE...


.VERY COLD AIRMASS CONTINUES OVER THE REGION AND TEMPERATURES ARE
AGAIN EXPECTED TO DROP INTO THE LOW TO MID 20S ACROSS PORTIONS OF
SOUTH CENTRAL ALABAMA PRIMARILY ALONG AND EAST OF I-65...AND INTERIOR
PORTIONS OF THE WESTERN FLORIDA PANHANDLE...MAINLY ALONG AND NORTH OF
I-10. TEMPERATURES WILL DROP BELOW FREEZING EARLY THIS EVENING...THEN
DROP INTO THE LOWER TO MID TWENTIES OVERNIGHT...RESULTING IN A HARD
FREEZE. TEMPERATURES WILL RISE ABOVE FREEZING BY MID MORNING ON
SATURDAY.

ALZ056>060-FLZ001-003-005-170600-
/O.NEW.KMOB.FZ.W.0003.070217T0300Z-070217T1300Z/
CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON-INLAND ESCAMBIA-
INLAND SANTA ROSA-INLAND OKALOOSA-
INCLUDING THE CITIES OF...EVERGREEN...GREENVILLE...LUVERNE...
BRANTLEY...ATMORE...BREWTON...EAST BREWTON...ANDALUSIA...OPP...
CENTURY...FLOMATON...MOLINO...JAY...CRESTVIEW
400 PM CST FRI FEB 16 2007

...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 7 AM CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 7 AM CST
SATURDAY. 

VERY COLD AIRMASS CONTINUES OVER THE REGION AND TEMPERATURES ARE
AGAIN EXPECTED TO DROP INTO THE LOW TO MID 20S ACROSS PORTIONS OF
SOUTH CENTRAL ALABAMA PRIMARILY ALONG AND EAST OF I-65...AND INTERIOR
PORTIONS OF THE WESTERN FLORIDA PANHANDLE...MAINLY ALONG AND NORTH OF
I-10. TEMPERATURES WILL DROP BELOW FREEZING EARLY THIS EVENING...THEN
DROP INTO THE LOWER TO MID TWENTIES OVERNIGHT...RESULTING IN A HARD
FREEZE. TEMPERATURES WILL RISE ABOVE FREEZING BY MID MORNING ON
SATURDAY.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
1 follow-up statement
000 
WWUS74 KMOB 170527
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1130 PM CST FRI FEB 16 2007

...A HARD FREEZE WARNING IS IN EFFECT TONIGHT FOR INTERIOR SOUTH
CENTRAL ALABAMA AND INTERIOR PORTIONS OF THE WESTERN FLORIDA
PANHANDLE...

.A VERY COLD AIRMASS CONTINUES OVER THE REGION AND TEMPERATURES ARE 
AGAIN EXPECTED TO DROP INTO THE LOW TO MID 20S ACROSS PORTIONS OF 
SOUTH CENTRAL ALABAMA NORTH OF I-10. TEMPERATURES WILL CONTINUE TO 
DROP INTO THE LOWER TO MID TWENTIES OVERNIGHT...RESULTING IN A HARD 
FREEZE. TEMPERATURES WILL RISE ABOVE FREEZING BY MID MORNING ON 
SATURDAY.

ALZ056>060-FLZ001-003-005-171300-
/O.CAN.KMOB.FZ.W.0003.000000T0000Z-070217T1300Z/
/O.NEW.KMOB.HZ.W.0001.070217T0527Z-070217T1300Z/
CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON-INLAND ESCAMBIA-INLAND 
SANTA ROSA-INLAND OKALOOSA-
INCLUDING THE CITIES OF...EVERGREEN...GREENVILLE...LUVERNE...
BRANTLEY...ATMORE...BREWTON...EAST BREWTON...ANDALUSIA...OPP...
CENTURY...FLOMATON...MOLINO...JAY...CRESTVIEW
1130 PM CST FRI FEB 16 2007

...HARD FREEZE WARNING IN EFFECT UNTIL 7 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A HARD FREEZE 
WARNING...WHICH IS IN EFFECT UNTIL 7 AM CST SATURDAY. THE FREEZE
WARNING HAS BEEN CANCELLED. 

A VERY COLD AIRMASS CONTINUES OVER THE REGION AND TEMPERATURES ARE 
AGAIN EXPECTED TO DROP INTO THE LOW TO MID 20S ACROSS PORTIONS OF 
SOUTH CENTRAL ALABAMA WELL NORTH OF I-10. TEMPERATURES HAVE DROPPED 
INTO THE MID TO UPPER 20S RIGHT BEFORE MIDNIGHT...AND WILL CONTINUE 
TO DROP INTO THE LOWER TO MID TWENTIES OVERNIGHT...RESULTING IN A 
HARD FREEZE. TEMPERATURES WILL RISE ABOVE FREEZING BY MID MORNING ON 
SATURDAY.

A HARD FREEZE WARNING MEANS TEMPERATURES ARE EXPECTED TO FALL BELOW 
26 DEGREES FOR MORE THAN 5 HOURS. THESE CONDITIONS WILL KILL CROPS 
AND OTHER SENSITIVE VEGETATION. UNPROTECTED PIPES MAY ALSO FREEZE.

ALZ051>055-MSZ067-075-076-171300-
/O.NEW.KMOB.HZ.W.0001.070217T0527Z-070217T1300Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-WAYNE-PERRY-GREENE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...WAYNESBORO...RICHTON...
BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN
1121 PM CST FRI FEB 16 2007

...HARD FREEZE WARNING IN EFFECT UNTIL 7 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A HARD FREEZE
WARNING...WHICH IS IN EFFECT UNTIL 7 AM CST SATURDAY. 

A VERY COLD AIRMASS CONTINUES OVER THE REGION AND TEMPERATURES ARE 
AGAIN EXPECTED TO DROP INTO THE LOW TO MID 20S ACROSS PORTIONS OF 
SOUTH CENTRAL ALABAMA WELL NORTH OF I-10. TEMPERATURES HAVE DROPPED 
INTO THE MID TO UPPER 20S RIGHT BEFORE MIDNIGHT...AND WILL CONTINUE 
TO DROP INTO THE LOWER TO MID TWENTIES OVERNIGHT...RESULTING IN A 
HARD FREEZE. TEMPERATURES WILL RISE ABOVE FREEZING BY MID MORNING ON 
SATURDAY.

A HARD FREEZE WARNING MEANS TEMPERATURES ARE EXPECTED TO FALL BELOW 
26 DEGREES FOR MORE THAN 5 HOURS. THESE CONDITIONS WILL KILL CROPS 
AND OTHER SENSITIVE VEGETATION. UNPROTECTED PIPES MAY ALSO FREEZE.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this freeze warning went out at Feb 16, 3:20 PM CST, 40 minutes earlier.

Area forecast discussion, Feb 16, 3:20 PM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
320 PM CST FRI FEB 16 2007

.SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)...SFC RIDGE SLIDES
ACROSS THE AREA TONIGHT AS ANOTHER COLD FRONT APPROACHES FROM THE
NORTHWEST. THIS WILL ALLOW WINDS TO DIE DOWN THROUGH MOST OF
TONIGHT. MAV GUIDANCE NUMBERS ARE ALREADY 1-3 DEGREES TOO HIGH ON
TODAYS TEMPERATURES AND WILL KNOCK A DEGREE OR TWO OFF GUIDANCE
NUMBERS FOR TONIGHT ESPECIALLY ACROSS WESTERN AREAS WHERE GUIDANCE
VALUES LOOK WARM. TEMPS WILL DROP RAPIDLY TONIGHT THROUGH ABOUT 09Z
BEFORE THE SFC RIDGE MOVES EAST AND WINDS TURN TO THE SOUTHWEST IN
ADVANCE OF THE COLD FRONT. THIS WILL HALT THE TEMP DROP AND NOT
ALLOW TEMPS TO GET AS COLD AS THEY MIGHT IF THE HIGH WAS DIRECTLY
OVER US. THE COLDEST TEMPS WILL BE OVER EASTERN AND NORTHEASTERN
SECTIONS WHERE WINDS WILL STAY THE LIGHTEST FOR THE LONGEST PERIOD
OF TIME. DESPITE THIS...HARD FREEZE CRITERIA SHOULD EASILY BE MET
ACROSS AREAS EAST OF I-65 AND NORTH OF I-10. WILL ISSUE A HARD
FREEZE WARNING FOR THESE ZONES TONIGHT. AREAS AROUND THE HARD
FREEZE WARNING WILL STILL DIP INTO THE MID 20S ALTHOUGH DURATION IS
NOT EXPECTED TO MEET CRITERIA. TEMPS WILL MODERATE INTO THE UPPER
50S TO NEAR 60 SATURDAY AS WINDS COME OUT OF THE SOUTHWEST BEFORE
THE COLD FRONT PASSES SATURDAY AFT/EVE. THIS WILL BRING A
REINFORCING SURGE OF ARCTIC AIR INTO THE AREA FOR SUNDAY WHERE HIGH
WILL STRUGGLE TO REACH THE UPPER 40S AND LOW 50S. SUNDAY NIGHT TEMPS
WILL AGAIN FALL INTO THE LOW TO MID 20S INLAND. /13

.LONG TERM...(MONDAY THROUGH NEXT FRIDAY)...SURFACE HIGH PRESSURE
SLIDES EAST DURING MONDAY W/ WINDS BECOMING SOUTHERLY AS NEXT TROUGH
DROPS INTO THE FOUR CORNERS. THIS TROUGH SLIDES EAST ON TUESDAY W/
SFC LOW PRESSURE DEVELOPING ACROSS THE SOUTHERN PLAINS AND MOVING
EASTWARD ACROSS THE TENNESSEE VALLEY ON WEDNESDAY. MOISTURE VALUES
WILL CONTINUE TO INCREASE W/ PW VALUES CLIMBING FROM LESS THAN ONE
HALF OF AN INCH ON TUE TO 1.3 INCHES ON WED. GLOBAL MODELS STILL
DISAGREE ON THE EXACT SFC LOW TRACK BUT ARE IN FAIR AGREEMENT ON THE
GENERAL PATTERN. AS THE SFC LOW MOVES NORTHEAST THE TRAILING COLD
FRONT WILL MOVE ACROSS THE AREA WED MORNING INTO THE AFTERNOON BRING
SHOWERS AND THUNDERSTORMS TO THE AREA. BASED ON THE TRACK OF THE SFC
LOW...A FEW OF THE THUNDERSTORMS COULD APPROACH SEVERE LEVELS ON
WEDNESDAY. THE AIRMASS BEHIND THE FRONT IS MORE OF PACIFIC
ORIGIN...THUS NOT MUCH OF A COOL DOWN BEHIND THE FRONT. IN FACT
TEMPS MAY WARM INTO THE UPPER 60S BY THE END OF THE WEEK AS ANOTHER
TROUGH DIGS INTO THE FOUR CORNERS CAUSING SOUTHWESTERLY UPPER LEVEL
FLOW OVER THE SOUTHEAST. /13

&&

.MARINE...A WEAKENING OFFSHORE FLOW THIS EVENING WILL QUICKLY BECOME
A LIGHT ONSHORE FLOW BY LATE TONIGHT IN ADVANCE OF A REINFORCING
COLD FRONT. THIS FRONT WILL MOVE ACROSS THE MARINE AREA SATURDAY
AFTERNOON...WITH A STRONG OFFSHORE FLOW AND BUILDING SEAS THEN
EXPECTED THROUGH SUNDAY NIGHT. WINDS AND SEAS WILL SUBSIDE SOMEWHAT
MONDAY AS HIGH PRESSURE BUILDS ACROSS THE COASTAL WATERS. THE HIGH
PRESSURE WILL MOVE EAST AND A STORM SYSTEM WILL BEGIN TO DEVELOP
OVER THE PLAINS STATES BY THE MIDDLE PART OF NEXT WEEK...AND MOVE
EAST ACROSS THE COASTAL WATERS ON WEDNESDAY. WITH THIS...LOOK FOR AN
INCREASING ONSHORE FLOW...BUILDING SEAS...AND AN INCREASE IN
SHRA/TSRA ACTIVITY DURING THE MIDDLE PART OF NEXT WEEK. /12

&&

.FIRE WEATHER...A VERY DRY AIRMASS WILL CONTINUE THROUGH THE WEEKEND
AS HIGH PRESSURE MOVES ACROSS THE REGION. THE DRY AIRMASS WILL BE
REINFORCED ON FOR SUNDAY. THIS WILL HOLD RELATIVE HUMIDITY VALUES
BELOW CRITICAL VALUES THROUGH THE WEEKEND. /13

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      27  62  30  54 /  00  05  05  00
PENSACOLA   28  61  33  53 /  00  05  05  00
DESTIN      30  59  36  55 /  00  05  05  00
EVERGREEN   22  58  26  51 /  00  10  10  00
WAYNESBORO  26  56  26  52 /  00  10  05  00
CAMDEN      26  56  27  50 /  00  10  10  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FREEZE WARNING FROM 9 PM FRIDAY TO 7 AM SATURDAY FOR THE
     FOLLOWING ZONES: BUTLER...CONECUH...COVINGTON...CRENSHAW...
     AND ESCAMBIA.

FL...FIRE WEATHER WATCH FROM 11 AM SUNDAY TO 6 PM SUNDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
     INLAND OKALOOSA...AND INLAND SANTA ROSA.

     FREEZE WARNING FROM 9 PM FRIDAY TO 7 AM SATURDAY FOR THE
     FOLLOWING ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND
     INLAND SANTA ROSA.

     RED FLAG WARNING UNTIL 6 PM FRIDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     COASTAL WALTON...INLAND ESCAMBIA...INLAND OKALOOSA...AND
     INLAND SANTA ROSA.

     RED FLAG WARNING FROM 11 AM SATURDAY TO 6 PM SATURDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
     INLAND OKALOOSA...AND INLAND SANTA ROSA.

MS...NONE.
GM...NONE.
&&

13/JC
12/DS
Hazardous weather outlook, Feb 16, 4:00 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
400 PM CST FRI FEB 16 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-
171200-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-
CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-
GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
400 PM CST FRI FEB 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

...HARD FREEZE WARNING FOR AREAS ALONG AND EAST OF INTERSTATE 65 AND
NORTH OF INTERSTATE 10...

ANOTHER COLD NIGHT IS FORECAST WITH NIGHTTIME LOWS DROPPING DOWN
BELOW THE FREEZING MARK. THE COLDEST AREAS WILL GENERALLY BE ALONG
AND EAST OF INTERSTATE 65 AND NORTH OF INTERSTATE 10 AND THIS IS
WHERE A HARD FREEZE WARNING IS IN EFFECT TONIGHT. THESE TEMPERATURES
WILL CONTINUE TO POSE A HAZARD TO UNPROTECTED TENDER VEGETATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ANOTHER COLD FRONT MOVES ACROSS THE REGION SATURDAY. ALTHOUGH NO
THUNDERSTORMS ARE FORECAST WITH THIS FRONT...THE MAIN
HAZARDS LOOK TO BE CONFINED TO THE MARINE AREA. STRONG
NORTHERLY WINDS FOLLOWING THE FRONTAL PASSAGE CAUSES SEAS TO BUILD...
CAUSING A RETURN TO HAZARDOUS BOATING CONDITIONS SATURDAY INTO
THE EARLY PART OF THE DAY SUNDAY...ESPECIALLY FOR SMALL CRAFT
NAVIGATION.

THE NEXT STORM SYSTEM IS FORECAST TO MOVE INTO THE SOUTHERN PLAINS
AND TEXAS ON TUESDAY. THE LATEST RUNS OF THE COMPUTER MODEL GUIDANCE
ALONG WITH PRODUCTS ISSUED BY THE STORM PREDICTION CENTER IN NORMAN
OKLAHOMA SUGGEST THE POTENTIAL OF SEVERE THUNDERSTORMS EXISTS WEST OF
THE AREA FROM SOUTHEAST TEXAS TO LOUISIANA TUESDAY AND TUESDAY
NIGHT. THERE IS A DIFFERING OF OPINION BY EXTENDED RANGE WEATHER
MODELS AS TO WHAT HAPPENS WITH THIS SYSTEM BY WEDNESDAY AS IT
MOVES ACROSS THE DEEP SOUTH.

DUE TO THIS INCREASED VARIABILITY IN TIMING AND STRENGTH OF THIS
WEATHER SYSTEM BY MODEL FORECASTS THIS FAR IN ADVANCE...AN INCREASE
IN UNCERTAINTY EXISTS IN FORECASTING SEVERE THUNDERSTORMS.
ADJUSTMENTS WILL BE NEEDED IN LATER OFFICIAL FORECASTS. STAY
TUNED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT FOR SEVERE
WEATHER OPERATIONS WILL NOT BE REQUIRED THROUGH TONIGHT.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 1:02 PM CSTFire Weather WatchMOBWalton26 hr
Feb 16, 1:02 PM CSTRed Flag WarningMOBWalton26 hr

Nearby

Freeze Warnings in Alabama, 2007Freeze Warnings in Florida, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.